Alert archive / Kansas / Wind Advisories in 2025

Wind Advisory 3, NWS Wichita, KS

March 13, 202524 counties in Kansas

NWS Wichita, KS issued this wind advisory at Mar 13, 2025, 8:17 PM CDT for 24 counties in Kansas. It took effect at Mar 14, 2025, 10:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2025, 8:17 PM CDT (01:17 UTC)
In effect from
Mar 14, 2025, 10:00 AM CDT
Expired
Mar 15, 2025, 12:52 AM CDT
In force
15 hr
Issued by
NWS Wichita, KS
All 24 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 49 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 1.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2025-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2025-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2506 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

606 
WWUS73 KICT 140117
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
817 PM CDT Thu Mar 13 2025

KSZ069>072-093>096-098>100-141530-
/O.CON.KICT.HW.W.0002.250314T1500Z-250315T0100Z/
Butler-Greenwood-Woodson-Allen-Cowley-Elk-Wilson-Neosho-
Chautauqua-Montgomery-Labette-
Including the cities of Winfield, Chanute, Coffeyville, Howard,
Moline, Neodesha, Cedar Vale, Augusta, Rose Hill, Sedan, Grenola,
Yates Center, Humboldt, Madison, Fredonia, Andover, Eureka,
Longton, Iola, Arkansas City, Independence, El Dorado, and
Parsons
817 PM CDT Thu Mar 13 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT 
FRIDAY...

* WHAT...South winds 40 to 50 mph with gusts over 60 mph expected.

* WHERE...Portions of South Central and Southeast Kansas.

* WHEN...From 10 AM to 8 PM CDT Friday.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ047>053-067-068-082-083-091-092-141530-
/O.NEW.KICT.WI.Y.0003.250314T1500Z-250315T0100Z/
Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-Reno-Harvey-
Kingman-Sedgwick-Harper-Sumner-
Including the cities of Valley Center, Harper, McPherson, Strong
City, Kingman, Peabody, Newton, Sterling, Great Bend, Salina,
Derby, Wichita, Wellington, Haysville, Ellsworth, Hutchinson,
Lyons, Bel Aire, Wilson, Marion, Hillsboro, Cottonwood Falls,
Attica, Park City, and Anthony
817 PM CDT Thu Mar 13 2025

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT FRIDAY...

* WHAT...Southwest winds 25 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...From 10 AM to 8 PM CDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

McGuire
7 follow-up statements
383 
WWUS73 KICT 140639
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
139 AM CDT Fri Mar 14 2025

KSZ053-083-092-142300-
/O.UPG.KICT.WI.Y.0003.250314T1500Z-250315T0100Z/
/O.EXA.KICT.HW.W.0002.250314T1500Z-250315T0100Z/
Chase-Sedgwick-Sumner-
Including the cities of Wichita, Strong City, Bel Aire, Derby,
Cottonwood Falls, Park City, Haysville, Valley Center, and
Wellington
139 AM CDT Fri Mar 14 2025

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT 
THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts 50 to 60 mph.

* WHERE...Chase, Sedgwick, and Sumner Counties.

* WHEN...From 10 AM this morning to 8 PM CDT this evening.

* IMPACTS...Damaging winds are possible which could knock down large 
  tree limbs and power lines. Some power outages are possible. 
  Travel will be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ069>072-093>096-098>100-142300-
/O.CON.KICT.HW.W.0002.250314T1500Z-250315T0100Z/
Butler-Greenwood-Woodson-Allen-Cowley-Elk-Wilson-Neosho-
Chautauqua-Montgomery-Labette-
Including the cities of Cedar Vale, Longton, Winfield, Moline,
Iola, Neodesha, Chanute, Independence, Fredonia, Rose Hill,
Coffeyville, Andover, Howard, Arkansas City, El Dorado, Yates
Center, Augusta, Grenola, Sedan, Humboldt, Eureka, Parsons, and
Madison
139 AM CDT Fri Mar 14 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 
PM CDT THIS EVENING...

* WHAT...South winds 30 to 45 mph with gusts 55 to 70 mph.

* WHERE...Portions of South Central and Southeast Kansas.

* WHEN...From 10 AM this morning to 8 PM CDT this evening.

* IMPACTS...Damaging winds are likely which could knock down large 
  tree limbs and power lines. Widespread power outages are likely. 
  Travel will be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ047>052-067-068-082-091-142300-
/O.CON.KICT.WI.Y.0003.250314T1500Z-250315T0100Z/
Barton-Ellsworth-Saline-Rice-McPherson-Marion-Reno-Harvey-Kingman-
Harper-
Including the cities of Ellsworth, McPherson, Newton, Wilson,
Marion, Peabody, Anthony, Salina, Kingman, Harper, Attica,
Hillsboro, Hutchinson, Sterling, Great Bend, and Lyons
139 AM CDT Fri Mar 14 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM 
CDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Barton, Ellsworth, Marion, McPherson, Rice, Saline, 
  Harper, Harvey, Kingman, and Reno Counties.

* WHEN...From 10 AM this morning to 8 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Jakub
600 
WWUS73 KICT 141935
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
235 PM CDT Fri Mar 14 2025

KSZ053-069>072-083-092>096-098>100-150100-
/O.CON.KICT.HW.W.0002.000000T0000Z-250315T0100Z/
Chase-Butler-Greenwood-Woodson-Allen-Sedgwick-Sumner-Cowley-Elk-
Wilson-Neosho-Chautauqua-Montgomery-Labette-
Including the cities of El Dorado, Strong City, Longton, Cedar
Vale, Park City, Neodesha, Andover, Chanute, Haysville, Madison,
Moline, Iola, Wichita, Rose Hill, Sedan, Fredonia, Yates Center,
Bel Aire, Coffeyville, Cottonwood Falls, Humboldt, Derby,
Winfield, Howard, Parsons, Augusta, Wellington, Eureka, Arkansas
City, Grenola, Independence, and Valley Center
235 PM CDT Fri Mar 14 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...Portions of Central, South Central, and Southeast Kansas.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ047>052-067-068-082-091-150100-
/O.CON.KICT.WI.Y.0003.000000T0000Z-250315T0100Z/
Barton-Ellsworth-Saline-Rice-McPherson-Marion-Reno-Harvey-Kingman-
Harper-
Including the cities of Great Bend, Ellsworth, Salina, Sterling,
McPherson, Kingman, Hutchinson, Peabody, Anthony, Lyons, Attica,
Hillsboro, Newton, Marion, Harper, and Wilson
235 PM CDT Fri Mar 14 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 65 mph.

* WHERE...Barton, Ellsworth, Marion, McPherson, Rice, Saline, 
  Harper, Harvey, Kingman, and Reno Counties.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Damaging winds are possible which could knock down large 
  tree limbs and power lines. Some power outages are possible. 
  Travel will be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Kaufman
144 
WWUS73 KICT 142146
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
446 PM CDT Fri Mar 14 2025

KSZ053-069>072-083-092>096-098>100-150600-
/O.EXT.KICT.HW.W.0002.000000T0000Z-250315T0600Z/
Chase-Butler-Greenwood-Woodson-Allen-Sedgwick-Sumner-Cowley-Elk-
Wilson-Neosho-Chautauqua-Montgomery-Labette-
Including the cities of El Dorado, Strong City, Longton, Cedar
Vale, Park City, Neodesha, Andover, Chanute, Haysville, Madison,
Moline, Iola, Wichita, Rose Hill, Sedan, Fredonia, Yates Center,
Bel Aire, Coffeyville, Cottonwood Falls, Humboldt, Derby,
Winfield, Howard, Parsons, Augusta, Wellington, Eureka, Arkansas
City, Grenola, Independence, and Valley Center
446 PM CDT Fri Mar 14 2025

...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 AM CDT SATURDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Portions of Central, South Central, and Southeast Kansas.

* WHEN...Until 1 AM CDT Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ047>052-067-068-082-091-150600-
/O.EXT.KICT.WI.Y.0003.000000T0000Z-250315T0600Z/
Barton-Ellsworth-Saline-Rice-McPherson-Marion-Reno-Harvey-Kingman-
Harper-
Including the cities of Great Bend, Ellsworth, Salina, Sterling,
McPherson, Kingman, Hutchinson, Peabody, Anthony, Lyons, Attica,
Hillsboro, Newton, Marion, Harper, and Wilson
446 PM CDT Fri Mar 14 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT SATURDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Barton, Ellsworth, Marion, McPherson, Rice, Saline, 
  Harper, Harvey, Kingman, and Reno Counties.

* WHEN...Until 1 AM CDT Saturday.

* IMPACTS...Damaging winds are possible which could knock down large 
  tree limbs and power lines. Some power outages are possible. 
  Travel will be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Kaufman
549 
WWUS73 KICT 150156 CCA
NPWICT

URGENT - WEATHER MESSAGE...CORRECTED
National Weather Service Wichita KS
856 PM CDT Fri Mar 14 2025

KSZ053-069>072-083-092>096-098>100-150600-
/O.COR.KICT.HW.W.0002.000000T0000Z-250315T0600Z/
Chase-Butler-Greenwood-Woodson-Allen-Sedgwick-Sumner-Cowley-Elk-
Wilson-Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Moline, Cedar Vale, Derby, Cottonwood
Falls, Arkansas City, Andover, Winfield, Fredonia, Howard,
Coffeyville, Valley Center, Wellington, Iola, Sedan, Strong City,
Madison, Chanute, Bel Aire, Wichita, Rose Hill, Yates Center, El
Dorado, Park City, Neodesha, Augusta, Haysville, Independence,
Eureka, Grenola, Humboldt, Longton, and Parsons
856 PM CDT Fri Mar 14 2025

...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 AM CDT SATURDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Portions of Central, South Central, and Southeast Kansas.

* WHEN...Until 1 AM CDT Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ047>052-067-068-082-091-150600-
/O.EXT.KICT.WI.Y.0003.000000T0000Z-250315T0600Z/
Barton-Ellsworth-Saline-Rice-McPherson-Marion-Reno-Harvey-Kingman-
Harper-
Including the cities of Newton, McPherson, Anthony, Peabody,
Hutchinson, Harper, Kingman, Attica, Hillsboro, Lyons, Wilson,
Great Bend, Marion, Sterling, Salina, and Ellsworth
856 PM CDT Fri Mar 14 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT SATURDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Barton, Ellsworth, Marion, McPherson, Rice, Saline, 
  Harper, Harvey, Kingman, and Reno Counties.

* WHEN...Until 1 AM CDT Saturday.

* IMPACTS...Damaging winds are possible which could knock down large 
  tree limbs and power lines. Some power outages are possible. 
  Travel will be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Jakub
708 
WWUS73 KICT 150203
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
903 PM CDT Fri Mar 14 2025

KSZ053-069>072-083-092>096-098>100-150315-
/O.CAN.KICT.HW.W.0002.000000T0000Z-250315T0600Z/
Chase-Butler-Greenwood-Woodson-Allen-Sedgwick-Sumner-Cowley-Elk-
Wilson-Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Moline, Cedar Vale, Derby, Cottonwood
Falls, Arkansas City, Andover, Winfield, Fredonia, Howard,
Coffeyville, Valley Center, Wellington, Iola, Sedan, Strong City,
Madison, Chanute, Bel Aire, Wichita, Rose Hill, Yates Center, El
Dorado, Park City, Neodesha, Augusta, Haysville, Independence,
Eureka, Grenola, Humboldt, Longton, and Parsons
903 PM CDT Fri Mar 14 2025

...HIGH WIND WARNING IS CANCELLED...

The threat has ended.

$$

KSZ047>052-067-068-082-091-150600-
/O.CON.KICT.WI.Y.0003.000000T0000Z-250315T0600Z/
Barton-Ellsworth-Saline-Rice-McPherson-Marion-Reno-Harvey-Kingman-
Harper-
Including the cities of Newton, McPherson, Anthony, Peabody,
Hutchinson, Harper, Kingman, Attica, Hillsboro, Lyons, Wilson,
Great Bend, Marion, Sterling, Salina, and Ellsworth
903 PM CDT Fri Mar 14 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Barton, Ellsworth, Marion, McPherson, Rice, Saline, 
  Harper, Harvey, Kingman, and Reno Counties.

* WHEN...Until 1 AM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Jakub
945 
WWUS73 KICT 150206
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
906 PM CDT Fri Mar 14 2025

KSZ053-069>072-083-092>096-098>100-150600-
/O.EXA.KICT.WI.Y.0003.000000T0000Z-250315T0600Z/
Chase-Butler-Greenwood-Woodson-Allen-Sedgwick-Sumner-Cowley-Elk-
Wilson-Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Moline, Cedar Vale, Derby, Cottonwood
Falls, Arkansas City, Andover, Winfield, Fredonia, Howard,
Coffeyville, Valley Center, Wellington, Iola, Sedan, Strong City,
Madison, Chanute, Bel Aire, Wichita, Rose Hill, Yates Center, El
Dorado, Park City, Neodesha, Augusta, Haysville, Independence,
Eureka, Grenola, Humboldt, Longton, and Parsons
906 PM CDT Fri Mar 14 2025

...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT SATURDAY...

* WHAT...Southwest winds 25 to 30 mph with gusts up to 50 mph.

* WHERE...Portions of Central, South Central, and Southeast Kansas.

* WHEN...Until 1 AM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

KSZ047>052-067-068-082-091-150600-
/O.CON.KICT.WI.Y.0003.000000T0000Z-250315T0600Z/
Barton-Ellsworth-Saline-Rice-McPherson-Marion-Reno-Harvey-Kingman-
Harper-
Including the cities of Newton, McPherson, Anthony, Peabody,
Hutchinson, Harper, Kingman, Attica, Hillsboro, Lyons, Wilson,
Great Bend, Marion, Sterling, Salina, and Ellsworth
906 PM CDT Fri Mar 14 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Barton, Ellsworth, Marion, McPherson, Rice, Saline, 
  Harper, Harvey, Kingman, and Reno Counties.

* WHEN...Until 1 AM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Jakub
309 
WWUS73 KICT 150552
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
1252 AM CDT Sat Mar 15 2025

KSZ047>053-067>072-082-083-091>096-098>100-150700-
/O.CAN.KICT.WI.Y.0003.000000T0000Z-250315T0600Z/
Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-Reno-Harvey-
Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-Sumner-
Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Newton, Moline, Cedar Vale, Derby,
Cottonwood Falls, Arkansas City, Hillsboro, Andover, Winfield,
Fredonia, Howard, Coffeyville, Marion, Valley Center, Wellington,
Iola, Sedan, Attica, Strong City, Madison, Chanute, Great Bend,
Parsons, Hutchinson, Bel Aire, McPherson, Wichita, Rose Hill,
Yates Center, El Dorado, Harper, Park City, Neodesha, Lyons,
Ellsworth, Augusta, Haysville, Peabody, Anthony, Independence,
Kingman, Eureka, Wilson, Grenola, Humboldt, Longton, Sterling,
and Salina
1252 AM CDT Sat Mar 15 2025

...WIND ADVISORY IS CANCELLED...

Gusty northwest winds will continue through the night but will be 
below advisory levels, therefore the wind advisory has been 
cancelled.

$$

Jakub

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 13, 6:15 PM CDT, 2 hours 2 minutes earlier. Its key messages:

  • Very dangerous fire conditions and strong winds continue to be expected late Friday morning into the evening.
  • Above average temperatures expected to begin next week.
  • Additional opportunities for moisture return by mid-week.
Area forecast discussion, Mar 13, 6:15 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
615 PM CDT Thu Mar 13 2025

.KEY MESSAGES...

- Very dangerous fire conditions and strong winds continue to be
  expected late Friday morning into the evening.

- Above average temperatures expected to begin next week.

- Additional opportunities for moisture return by mid-week.

&&

.DISCUSSION...
Issued at 305 PM CDT Thu Mar 13 2025

Water vapor imagery early this afternoon depicts a jet max aloft
across the Southern CONUS as an upper trough moves over the Great
Basin. At the surface, lee troughing across the High Plains has
resulted in southerly winds beginning to overspread Kansas while
skies remain mostly clear. Afternoon highs near 80 continue to be
expected today as a result of these warm southerly winds.

FRIDAY THRU SUNDAY...

Short-range models continue to prog the upper trough ejecting into
the Southern Rockies by 12Z Friday. The resultant deep surface low
is expected to track in the vicinity of the Kansas-Nebraska border
and bring very windy conditions to the forecast area. With much of
the area mixing up to 700 mb and beyond, gusty southerly winds up to
50-60 mph are possible, especially in southeast Kansas along and
south of the Kansas Turnpike. These will eventually shift around to
the west/northwest as the associated cold front tracks from west to
east. Recent model guidance continues to place most of south central
and southeast Kansas in upper-end Wind Advisory criteria, though a
fair amount of uncertainty remains regarding whether or not High
Wind Warning criteria will be reached. As such, decided to maintain
the current headline and allow for the evening/night shift to decide
on whether or not to upgrade. The strongest winds should weaken
after sunset, though gusts up to 20-30 mph will remain possible
through the overnight hours.

Additionally, latest short-term guidance has highlighted low chances
(~15%) for quick-moving showers developing in south central Kansas
early Friday afternoon as the system moves through the region. Not
expecting much to accumulate from this activity, and chances for
rain should dissipate as the surface low shifts off to the northeast.

Much quieter weather will follow in the wake of this latest system
as northwesterly flow aloft settles in. Near-normal high
temperatures (middle to upper 50s) are expected on Saturday before
downslope surface flow brings highs into the middle 60s on Sunday.

MONDAY THRU THURSDAY...

A weak upper air ridge will be building and moving into the area
Sunday night into Monday resulting in northwesterly flow shifting to
westerly. There is decent model agreement that another trough will
track over the Southwest/Great Basin area on Tuesday. At the
surface, southerly flow will contribute to well-above seasonal
temperatures in the Central Plains. This system will move through
Tuesday night into Wednesday, cooling temperatures down briefly.
Currently, there is a 20-40% chance this system will bring
precipitation to the region. However, uncertainty remains on the
track of this system with potential that we will be in the dry slot,
increasing the fire weather risk instead. Going into Thursday, upper
air flow becomes more zonal with warming in temperatures and lighter
winds at the surface in the Central Plains.

&&

.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 613 PM CDT Thu Mar 13 2025

A southwesterly low level jet will result in LLWS developing
across the region tonight before sfc winds become gusty early on
Friday. Very strong southwest winds are expected to develop
after 15-16Z, especially across parts of south central and all
of southeast Kansas on Friday afternoon. Peak gusts in the 55-60
knot range will be possible across the Flint Hills and southeast
Kansas. Any storm chances are expected to remain east and
northeast of our terminals.

&&

.FIRE WEATHER...
Issued at 305 PM CDT Thu Mar 13 2025

- Extreme to catastrophic fire danger will be in place late
  Friday morning through the early evening, especially along
  and south of the Kansas Turnpike.

- Very high fire danger in central Kansas on Saturday. Similar
  conditions are expected areawide on Monday and Tuesday, with
  extreme fire danger expected across the Flint Hills Tuesday
  afternoon.

.FRIDAY...

South and southwest winds will pick up late Friday morning into the
afternoon hours with gusts up to 50 to 60 mph likely, especially in
areas along and south of the Kansas Turnpike. Combined with RH
values around 20-25%, widespread extreme fire danger is anticipated
with catastrophic potential in southeast Kansas. Any fire that
starts will be difficult (if not impossible) to control.
Additionally, winds will shift to the west and then northwest as a
cold front makes its way through the area late Friday afternoon
and evening. Winds will "weaken" to 20-30 mph gusts following
the passage of this boundary.

.SATURDAY THRU TUESDAY...

Gusty northwest winds combined with RH values in the 15-20% range
will result in very high fire danger late Saturday morning through
the afternoon for areas primarily along and west of Interstate 135.

Breezy southerly/southwesterly winds alongside unseasonably warm
temperatures will result in very high fire danger throughout the
area Monday afternoon. Similar conditions are expected to result in
very high fire danger areawide once again on Tuesday, with extreme
fire danger possible especially in the Flint Hills.

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 10 AM to 8 PM CDT Friday for KSZ032-033-
047>053-067>072-082-083-091>096-098>100.
High Wind Watch from Friday morning through Friday evening for
KSZ069>072-093>096-098>100.

&&

DISCUSSION...GC/JWK
AVIATION...MWM
FIRE WEATHER...JWK
Hazardous weather outlook, Mar 13, 3:24 PM CDT, 4 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
324 PM CDT Thu Mar 13 2025

KSZ032-033-047>053-067>072-082-083-091>096-098>100-142030-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
324 PM CDT Thu Mar 13 2025

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Very strong winds will overspread the area on Friday into early
Friday evening with some gusts along and southeast of the Kansas
Turnpike in the 50 to 60 mph range. See the latest High Wind Watch
for additional information.

Very strong winds and low relative humidity will bring volatile
fire weather conditions to much of the area Friday, with the Flint
Hills into southeast Kansas at greatest risk. Any fire that starts
on Friday will be very difficult to control. See the latest Red Flag
Warning for additional information.

Very high fire danger will be in place Saturday afternoon for areas
along and west of Interstate 135. Warm temperatures and gusty winds
will elevate the grassland fire danger into the very high category
area wide for both Monday and Tuesday, with extreme fire danger
possible in the Flint Hills Tuesday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
https://www.weather.gov/erh/ghwo?wfo=ict

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 8:13 PM CDTHigh Wind WarningICTAllen, Butler, Chase, Chautauqua, Cowley, Elk and 8 more25 hr

Nearby

Wind Advisories in Kansas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.